Hail, Milam
- When
- January 6, 11:53 AM CST
- Where
- Milam County, 3.05 mi WSW of Gause
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.760, -96.750
Quarter sized hail was reported northeast of Milano.
An isolated storm produced quarter sized hail in Milam County. The storms had formed along and ahead of a cold front moving through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
An isolated storm produced quarter sized hail in Milam County. The storms had formed along and ahead of a cold front moving through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 6, 5:51 AM CST, 6 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 551 AM CST Wed Jan 6 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Today's cold front will enter the forecast area from the northwest in the next hour and progress steadily southeastward through the day. Ahead of this boundary, guidance continues to indicate a modestly buoyant and amply sheared warm sector which should be conducive for a couple strong or borderline severe storms across our southeastern zones late this morning and early this afternoon. Behind the front, it still looks like a couple spots could touch Wind Advisory criteria, but guidance is still a bit too marginal to warrant a product issuance at this time. The strongest winds appear they would occur this evening as the tightest pressure gradient builds across the area, so there is still more time to evaluate this decision through the day. No significant adjustments were made with this update other than to account for ongoing trends. -Stalley Previous Discussion: /Through Wednesday Night/ The main focus through the short term period is the potential for strong convection late this morning and early afternoon in Central Texas with a cold frontal passage. With an upstream shortwave trough approaching the area, warm/moist southerly flow will persist through the morning hours with temperatures nearly steady in the mid 50s and steadily increasing cloud cover. Isentropic ascent and low-level moistening should contribute to the development of some light rain after ~3am or so along and east of the I-35 corridor. Precipitation is expected to become more widespread after daybreak as the system's associated cold front enters the forecast area while broad ascent from the shortwave strengthens overhead. Recent guidance has become increasingly aggressive regarding destabilization of the pre-frontal buoyant sector in Central Texas through the late morning hours despite both temperatures and dewpoints expected to largely remain in the mid 60s. This could allow for a brief window of strong thunderstorms both along and ahead of the cold front roughly from 10am to 2pm. A few 00z HREF members are depicting isolated low-topped supercells structures out ahead of the front given strong deep shear in place. However, the greater potential for this appears it will materialize just southeast of the CWA at this time. The limiting factor for convective intensity within our forecast area will be instability, but minimally sufficient CAPE for a localized strong/severe threat should exist roughly near and south of a Temple to Canton line with threats for damaging winds or perhaps a brief tornado. The cold front should exit the area to the southeast by early afternoon along with any surface-based convection. Slightly cooler but significantly drier low-level air will advect in behind the cold front this afternoon within breezy WNW flow. Some portions of North Texas could come close to Wind Advisory criteria with these post-frontal winds, but speeds look a bit too marginal to warrant a product issuance right now. We'll continue to analyze this through the rest of the morning and make a final determination later. Some wrap-around moisture and post-frontal cloud cover is expected to linger across much of North/Northeast Texas through this afternoon and into tonight, along with perhaps some light rain or drizzle. Lows for Thursday morning should be mostly in the 40s with some 30s west of I-35 where skies should clear out allowing for better cooling. -Stalley && .LONG TERM... /Issued 335 AM CST Wed Jan 6 2021/ /Thursday Onward/ The start of the extended forecast will be generally quiet with near to slightly below-normal temperatures for early January across the region. There may be some lingering cloud cover across our northeastern counties on Thursday as the shortwave responsible for cooler temperatures and precipitation chances departs to the east. Highs will range from the upper 40s along the Red River to mid 50s across Central Texas. Dry air and clearing skies on Thursday night will allow temperatures to fall into the 30s, with a few locations across the Big Country dipping into the upper 20s. This temperature trend will continue on Friday and Saturday across North and Central Texas as mostly clear skies prevail. Our attention for the latter half of the weekend will turn to an approaching upper level system. Long range guidance continues to trend toward the best precipitation chances generally across the Big Country and Central Texas late Saturday night into Sunday. Some low PoPs (20-30%) remain across North Texas for this time frame, but the highest PoPs (40-50%) remain across the southern half of the region. Thermal profiles support a brief period of a rain/snow mix early Sunday morning across portions of the Big Country and Central Texas. As temperatures "warm" into the low 40s through the day, the precipitation type should remain a cold rain. There remains a lot of uncertainty with this system, so continue to check back as adjustments to the forecast are made in the coming days. By Sunday evening, precipitation chances should end across the region, with cloud cover decreasing from northwest to southeast overnight. A cold start to the work week is expected with Monday morning low temperatures in the upper 20s to low 30s. Temperatures will gradually warm through mid week into the mid/upper 50s. Garcia && .AVIATION... /NEW/ /12z TAFs/ As of 12z, MVFR stratus has overspread all TAF sites which will continue through the rest of the morning prior to the arrival of a cold front. Some brief reductions to IFR are possible at all TAF sites over the next few hours, but this condition is not expected to prevail for a prolonged period. Meanwhile, scattered showers have developed east of the TAF sites, and this activity should become more widespread back into the I-35 corridor over the next couple of hours with perhaps a couple storms developing by ~16z. A brief window of VCTS has been introduced at the eastern Metroplex airports, but this potential looks too low to include at the western sites. Waco still has the greatest chance of TSRA activity, mainly during the 16-18z window. Following the cold front's arrival, breezy northwest winds will persist through the remainder of the afternoon. It appears wrap- around moisture and post-frontal stratus will linger at most North Texas airports through tonight, but the height of these cigs remains uncertain. A period of VFR should occur through the mid and late afternoon, but MVFR cigs should become reestablished by sunset across North Texas airports. These cigs are likely to remain locked in place overnight all the way into Thursday. Wind speeds will finally begin decreasing after ~15z Thursday morning. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 40 50 36 50 / 60 10 0 0 0 Waco 61 40 54 36 52 / 70 0 0 0 0 Paris 48 40 46 33 48 / 100 50 5 0 0 Denton 56 37 49 32 50 / 50 20 0 0 0 McKinney 56 40 49 34 49 / 80 20 0 0 0 Dallas 57 41 50 37 51 / 70 10 0 0 0 Terrell 57 40 50 33 49 / 90 10 0 0 0 Corsicana 60 41 51 37 52 / 90 5 0 0 0 Temple 62 39 55 34 53 / 80 0 0 0 0 Mineral Wells 55 35 51 32 49 / 20 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 310 AM CST Wed Jan 6 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070915- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 310 AM CST Wed Jan 6 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a chance of thunderstorms along and east of I-35. A couple strong or severe storms with gusty winds are possible generally along and southeast of a line from Temple to Canton. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another strong cold front will pass through the region late Saturday and into Sunday. A light rain-snow mix will be possible along the Red River and across portions of Central Texas on Saturday night and into Sunday morning, but no accumulations or significant travel impacts are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter sized hail was reported northeast of Milano.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, January 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 937735.